MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES

INTEGRA LIFESCIENCES MANSFIELD SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES
Catalog Number 801407
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported "dirt" was found in a surgical patty (id 801407) when it was opened during a procedure prior to patient use.Therefore, another product was used to complete the procedure.There was less than 30 minutes of surgical delay in the procedure, and no adverse consequences was observed.According to information provided, it is unknown how and where the product was stored.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The surgical patty (b)(4) was returned for evaluation.Device history record (dhr) ¿ there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - a burn mark was observed on the face and rear of the pattie around the area of the green string.Root cause analysis - the complaint can be confirmed.A cottonoid material is formed from rayon.During processing, this rayon material is broken down into small, loose fibers.If the fibers do not break down properly, a small cluster of fibers can result.This creates a thick spot in the patty.When the string or x-ray is ultrasonically welded on this spot it absorbs more energy than the rest of the patty and results in a burn.Patties created on the hybrid machines are visually inspected during the operator before being carded.Operators fan through the stack of 10 patties counting each patty and ensuring there are no defects.They then flip over the stack and repeat before attaching the stack to a card.Because the burn mark was missed the complaint can be attributed to operator error.Applicable operators will be retrained to properly inspect for burns.
 
Event or Problem Description
N/a.

Brand Name
SURG PAT XRAY 1/2X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key18291691
Report Number3014334038-2023-00182
Device Sequence Number6667648
Product Code HBA
UDI-Device Identifier10381780515029
UDI-Public10381780515029
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801407
Device Lot Number7122096
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown